MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115808
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Adhesion(s) (1695); Pain (1994); Hernia (2240); Injury (2348); Disability (2371)
Date of Event 03/26/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and the bard/davol device used to treat the patient.The patient's attorney did not allege any specific device failure and medical records have not been provided.A sample was not returned for further evaluation.No lot number was provided; therefore a review of the manufacturing records is not possible at this time.Based on the limited information provided by the patient's attorney, no conclusions can be made between the bard/davol device used to treat the patient and any problem with the device.Should additional information be provided, a supplemental emdr will be submitted.Note: the information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.Not returned.
 
Event or Problem Description
The following was alleged by the patient's attorney: on (b)(6) 2012 - the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch.On (b)(6) 2014 - the patient had unspecified injuries.As alleged, the patient is making a claim for an adverse patient outcome against the kugel patch.As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained.".
 
Event or Problem Description
The following was alleged by the patient's attorney: (b)(6) 2012 - the patient underwent surgery for implant of an unspecified bard/davol kugel hernia patch.(b)(6) 2014 - the patient had unspecified injuries.As alleged, the patient is making a claim for an adverse patient outcome against the kugel patch.As reported, the patient's attorney alleges a general claim "for past, present, and future damages, including but not limited to, mental and physical pain and suffering for severe and permanent personal injuries sustained." addendum per additional information provided: (b)(6) 2012 - patient was diagnosed with ventral incisional hernia, intraabdominal adhesions thereby underwent open repair with implant of modified kugel patch.Per operative notes, ¿the hernias sac was dissected.After lysis of adhesions, a modified kugel patch was placed and sutured.¿ (b)(6) 2014 - patient was diagnosed with recurrent ventral incisional hernia, extensive intraabdominal adhesions thereby underwent open repair with explant of modified kugel patch and implant of biological mesh.Per operative notes, ¿dense adhesions were lysed and the entire modified kugel patch was removed.A biological mesh was then paced underlay and anchored circumferentially using sutures.¿ attorney alleges that the patient had adhesions, bowel perforation, bowel removal, pain, hernia recurrence and emotional injuries.
 
Additional Manufacturer Narrative
There is no connection that can be made at this time between the reported unspecified post-operative complications and the bard/davol device used to treat the patient.The patient's attorney did not allege any specific device failure and medical records have not been provided.A sample was not returned for further evaluation.No lot number was provided; therefore, a review of the manufacturing records is not possible at this time.Based on the limited information provided by the patient's attorney, no conclusions can be made between the bard/davol device used to treat the patient and any problem with the device.Addendum: h11: this supplemental emdr is submitted to document additional information provided and to correct brand name.Based on the additional information received, there is no change to initial determination, no conclusions can be made.Per medical records review, about 2 years post implant of modified kugel patch, patient was diagnosed with hernia recurrence, adhesions and pain thereby underwent repair with removal of mesh.The instructions-for-use supplied with the device lists hernia recurrence and adhesions as possible complications.Review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-jul-2011) is considered to be a best estimate.Updated fields: a2, b2, b4, b5, b7, d4 (product catalog no, corporate lot no, expiry date, udi no), d.6b (date of explant), e3, g1, g3, g6, h2, h4 (manufacturing date), h6, h10, h11.Corrected field: d1 (brand name) note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Not returned.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key7589712
Report Number1213643-2018-01907
Device Sequence Number2194867
Product Code FTL
UDI-Device Identifier00801741030789
UDI-Public(01)00801741030789(17)160828(10)HUVG0549
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2016
Device Catalogue Number0115808
Device Lot NumberHUVG0549
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/01/2018
Supplement Date Received by Manufacturer12/09/2024
Initial Report FDA Received Date06/11/2018
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability; Required Intervention;
Patient Age56 YR
Patient SexMale